MAUDE Adverse Event Report: ARTHREX INC. FLIPCUTTER II, SHORT 10.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. FLIPCUTTER II, SHORT 10.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-1204AS-105
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the inner shaft's distal end was broken off.The device met all material specifications as received.Complainant's event typically caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces being applied during use.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the base of the shaft of the cutter broke off during the back drilling of the pcl tibial tunnel.It was unflipped and removed; the technique was changed and they drilled a full tunnel to complete the case.Patient is male (b)(6).Follow-up investigation: the planned procedure was a pcl graftlink.Surgeon had to manually unflip the broken flipcutter ii to get the device and fragment, from the base of the device shaft, out of the patient, which caused a delay of approximately 20 minutes.No extra unplanned incisions were needed.Surgeon changed technique by drilling a full tunnel.It was the inner sleeve of the flipcutter that broke at the base.All pieces were retrieved from the patient.

Brand Name
FLIPCUTTER II, SHORT 10.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6991284
Report Number1220246-2017-00409
Device Sequence Number13582793
Product Code MDM
UDI-Device Identifier00888867004290
UDI-Public00888867004290
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Catalogue NumberAR-1204AS-105
Device Lot Number635769909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR